View Full Version : Question about Q Tip Test
06-24-2003, 05:51 AM
I have been having vaginal burning for three weeks. Yesterday I went to uro and she did the Q tip test. While it was a little uncomfortable, I didn't have outright pain. The uro said I didn't have vulvodynia. What kind of pain did any of you have when you tested positive for vulvodynia. Also, did anyone test negative in the beginning or when their symptoms were relatively new and later test positive? Has anyone's vulvodynia symptoms gotten progressively worse over time?
Thanks for all your help,
06-24-2003, 08:27 AM
What's a Q tip test? Kathi
06-25-2003, 12:44 AM
The q-tip test is the same as the Potassium Sensitivity Test they do on our bladdes. It is the same different solutions put on the vulva with a cotton ball (in my case) or a q-tip. I had major pain with it--thus the vulvodynia diagnosis. My vv has not gotten any worse over the years. I have flares with it just like my IC. I follow the low oxalate diet and that helps a lot. It goes into remissions for me at times
06-25-2003, 07:27 AM
Thanks for your response, and I'm glad to hear your vv hasn't gotten any worse for you. How long have you had your ic and vulvodynia?
Lisa in Iowa
06-25-2003, 08:51 AM
I'm knocking on wood as I write this.....
Since I found my awesome uro/gyno and he diagnosed me with this (with the Q-tip method, also), I have followed the low-oxalate diet and use a topical estradoil ointment. My doc believes that the ointment is less irritating than the cream as he has had few patients react to the ointment. I've read that the cream causes pain in some patients with vv.
I must say that the ointment has been a blessing to me. I now enjoy "all" aspects of my marriage wink without pain! Yeah!!! My sex drive came back within 6 months of following the diet and using the ointment! And now I have been adding back in foods that were high in oxalates with no problem thus far..... I'm still knocking on wood. blink
06-25-2003, 10:53 PM
Wow, that's great news about your low oxalate diet and the ointment working so well. I'm crossing my fingers and hoping it continues to work for you.
My uro prescribed estrace cream...is that the same cream that your uro/gyno said causes pain in some people? The tenderness to my vulva has, for the most part, gone away right now so I haven't used the cream yet.
I'm also wondering if it's best to take meds when you are not having the pain so that it doesn't come back, or is it best not to because it might lose it's effectiveness from overuse, and to use it only when it's needed.
06-26-2003, 04:15 AM
I was only recently diagnosed with vulvodynia (vulvar vestibulitis to be exact) but had had symptoms for over a year. My former gynecologist just thought it was some kind of vaginitis and prescribed a cream that helped a little but the symptoms got more acute over time. My new gynecologist had me use Premarin cream for a month. It helped with some of the burning and irritation but I still had lesions on the vulva that were painful when he did the Q-Tip test.
I'm going back to him tomorrow to find out the results of the biopsy he did a couple of weeks ago. Hopefully he'll have a course of treatment that will help. The VV tends to really bother me right before and during part of my period. I haven't had intercourse in a while but I'd like to hope that he can get me to the point where it's not something I have to worry about very often.
06-26-2003, 07:22 AM
Thanks for your response but I'm sorry to hear that your vulvodynia has gotten worse over time. Was sex always painful for you even in the beginning when you first had the symptoms or did it only get that way as the vulvodynia progressed?
I have only had the vaginal burning for about a month now, but I did notice that it appeared right before my period and was at it's worse then and during it.
I read somewhere that someone's vulvodynia was helped by taking urocit K. Have you tried that?
I hope after your biopsy results are back your doc can come up with a good treatment plan that will work. Keep me posted on what he says and how you make out...keeping my fingers crossed for you...
06-27-2003, 02:30 AM
My vulvodynia symptoms seemed to have been intermittent over the past year and a half, but only became more persistent since the beginning of this year. Before this year I just assumed I had some kind of vaginitis from time to time, but when I started having the burning and redness nearly all of the time, then I started to wonder. Especially since that was around the same time that the IC really began acting up again.
I do take Urocit-K, which was prescribed by my urologist to keep my urine from being too acidic. It has helped minimize the burning I was experiencing after I urinated.
The lab lost my biopsy (see my rant in the Just Venting board...) but I talked with my gynecologist about treatment options and what I'm going to try is to go back on the Pill and take it without the usual week with the placebo pill to supress my periods for 3 months at a time. Since the vulvodynia seems to act up more because of my period this may be one way of keeping the symptoms under control. Keep your fingers crossed that it will work.
Lisa in Iowa
06-27-2003, 03:52 AM
The cream might be the same stuff my dr. talked about. I'm not certain. What my tube says is it is Estradoil Ointment .2%. Which I believe is .2% estrogen and it looks like vaseline. The pharmacist has to make the ointment himself/herself. I apply 1 gram at night before bedtime. I've been on it for over a year. My dr. now wants me to go every other night to see how I do. So far so good.
Before I new I had vv, that area was so "raw" and sensitive. It felt like sandpaper whenever I tried to have sex, it was uncomfortable to sit, and there was itching, too. I was so depressed. It was a blessing when I found out what was wrong with me. Now that I look back on my last several years, I believe I've had it for a while.
06-28-2003, 12:08 AM
I can't believe the lab lost the sample your doc sent to them! That's unbelievable, but at least your doc has a plan to treat you. I hope the bc pills work out...it sounds like a good strategy. I wonder if others have gone down the same route with the pills. Let me know how it works out.
My main symptoms now are burning inside the vagina and intermittent shooting pains. Have you had that at all or just the burning and rawness outside that is so typical of vv?
Thanks and good luck on the pills,
06-28-2003, 12:12 AM
Thanks for the update on the cream. I see mine says .01 estradiol so I guess it's the same thing, only less potent> I'm so glad to hear that if it gets worse, maybe that will work for me too.
I posted to poetgirl a few minutes ago that my main symptoms now are just inside the vagina (burning and occasional shooting pain), the soreness on the outside seems to have gone away for now at least, and I was wondering if you had that too or just the rawness outside?
Thanks so much for all your help...and I'm so glad you found something that works so great for you.
06-30-2003, 06:24 AM
I've had burning inside and outside the vagina, plus the rawness, and occasionally have had the shooting pains you describe. There were a few times where the pain hit me so quickly that I had to curl up into a ball until it would pass (about 5 minutes later.)
I'll let you know how the birth control pills work for me. I've got my fingers crossed... :)
07-16-2003, 11:56 AM
To go back to the first question, my doctor does the q-tip thing each time. I have some areas that I feel nothing, no pain at all. There are 3 or 4 areas that I have sharp pain, and he can distinguish these areas by the way my skin looks a little different. Maybe your painful area isn't on the outside? Even though my painful area was on the outside, my doctor said the nerves are so messed up that it can hurt in many other places, like for me, inside. Go with your instincts.... I've just recently had the Q-Tip test done where I had some improvement--so that was exciting (after 8 years with this doc!). Hang in there!!
Powered by vBulletin® Version 4.2.0 Copyright © 2013 vBulletin Solutions, Inc. All rights reserved.